MAUDE Adverse Event Report: WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

WARSAW ORTHOPEDICS PRESTIGE CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Catalog Number 6961460
Medical Device Problem Code Component Falling (1105)
Health Effect - Clinical Codes Unspecified Infection (1930); Neck Pain (2433); Neck Stiffness (2434)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.X-ray review result: a single lateral x-ray is provided after c5-6 artificial disc replacement.This x-ray is from 2008.In 2018, the patient suffered esophageal erosion to the implant.Current x-ray would be helpful in finding if there is a portion of the implant which may have contributed to the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Levels implanted: c5-c6 prior surgeries: discectomy of l5 s1 in 2005, a fusion of c2-c3 done in 2006.It was reported by patient that on an unknown date, post-op, from 2009 the patient is suffering with neck problems along with earlier the lower back pain.On (b)(6) 2018, the patient was having problem swallowing and eating so his wife took him to the hospital.The ent there told him that they might have to operate on his neck because she thought the disc was falling apart and causing the pain and the problems swallowing.As reported, the patient neck was huge and extremely red and he was hot to the touch.The ent recommended patient to go home and come back on (b)(6) which the patient did.She drew blood and was working on the treatment plan while the patient was heading home.Patient received a call from ent doctor telling that patient had to get to the hospital as quickly as possible.The ent confirmed that she had opened the patient and found an infection in the area of the artificial disc.She had pulled out approximately 8 cc of infected pus around the disc and noted that she found something similar to coffee grounds in this area too.The patient released from the hospital on (b)(6) 2018 and returned home.The hospital has installed a picc line in patient's arm so he can deliver antibiotics to himself for the next six weeks.They are hoping that this will kill the infection and then they can go ahead and remove and replace all hardware.Patient had not been feeling well for a week or more, and had a very sensitive spot in his neck area that hurt to even touch.Evidently he had some sort of infection at the site near the site of the implanted disc and is currently receiving iv antibody therapy through a picc line.The device itself is intact, but has esophageal erosion near the implant.He is not aware of how long he had the infection before it was detected.He is not aware of where the infection came from.

Brand Name
PRESTIGE CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7517462
Report Number1030489-2018-00684
Device Sequence Number1439013
Product Code MJO
UDI-Device Identifier00613994129215
UDI-Public00613994129215
Combination Product (Y/N)N
PMA/510(K) Number
P060018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2013
Device Catalogue Number6961460
Device Lot NumberW07M2006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;